Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Suggest treatment for cellulitis infection on thigh and blisters on knees

DOCTOR OF THE MONTH - Dec 2013
Dec 2013
User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2002
Answered : 4168 Questions
Question
I had a really bad cellulitis infection on the inside of my thigh and blisters on my knees and randomly down my legs. I got an iv antibiotic at the hospital and another antibiotic to take home. I was told 4 times a day for 7 days. I've finished my antibiotics and all of the redness and blisters are gone and my skin is healed however I still have a large lump under the skin on the inside of my thigh. Is it normal for that to take longer to go away or should I go back to the hospital?
Posted Wed, 6 Aug 2014 in Infections
 
 
Answered by Dr. Sanjay Kumar Kanodia 21 minutes later
Brief Answer:
Kindly send setails and pictures of area.

Detailed Answer:
Hello,

Welcome and thanks for posting your query to the forum.

I can understand the concern for cellulitis infection on the inside of your thigh and blisters on knees. I humbly request you to provide me additional details regarding the skin condition:

- Do you still feel any pain over or inside your affected area.

- If pain is present then is it - mild/ moderate/severe.

- What is the nature of pain dull/ throbbing or penetrating.

- Any redness over the area. If yes then is it mild/ moderate/severe.

I request you to kindly upload few good resolution pictures of the affected area so that I can analyze it better. Kindly send good resolution pictures focusing the area of concern which can be seen on higher magnification. For uploading the pictures you have a facility on the right side of the page or can send on:

YYYY@YYYY

with "attention:Dr Sanjay Kumar Kanodia"

Hope to hear soon from your side.

With regards,

Dr Sanjay Kumar Kanodia
MD- Dermatology & Sexually transmitted diseases
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for cellulitis infection on thigh and blisters on knees 19 minutes later
The er doctor gave me 1gm of vancomycin bur i had a mild allergic reaction to it. Then they gave me 3.375gm of piperacillin-tazobactam, all through iv. I was told if i had waited another day i would have been admited ao rhey could cut and drain my leg. I was prescribed 300mg capaules of clindamycin, 4 times a day every 6 houra for 7 days. Ive finished the antibiotics,about two days ago now, but there is a large hard lump left under the skin with very minimal redness. It gets a little itchy under my clothes and the only pain i feel is if i poke it a little roughly .
 
 
Answered by Dr. Sanjay Kumar Kanodia 30 minutes later
Brief Answer:
Healing normally with its natural sequel

Detailed Answer:
Dear young lady,

Welcome back and thanks a lot for your so swift follow up with pictures.

After reviewing all the three pictures let me reassure you totally that the area is healing normally with its natural sequel and there is no abnormality in the same. Therefore at present there is no need to rush to hospital.

To tell you simply- the healing of tissues forms a swelling which is know as "granulaoma" formation. This is much required and natural process which is perceived as swelling from the superficial appearance of skin.

As your cellulitis must had been deep so its just taking bit longer of the time to heal. I also suggest you to not to to unnecessarily touch, pinch or pop the area as can get inflamed.

The minimal pain and mild itching are good indicators of healing. So rest assured and relax.

I hope these information's will relax you completely. If you have further queries I will be happy to help or if not then can close the query and rate the answer.

For any future guidance regarding skin or related conditions you can ask me directly at:

bit.ly/drsanjaykanodia

"Wish you good health"

Regards,
Dr Sanjay Kumar Kanodia
MD (Dermatology and Sexually Transmitted Diseases)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor